Alert archive / Nevada / Wind Advisories in 2014
Wind Advisory 30, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Sep 25, 2014, 2:35 PM PDT for Esmeralda County, Nye County, Nevada. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2014, 2:35 PM PDT (21:35 UTC)
- Expired
- Sep 25, 2014, 8:00 PM PDT
- In force
- 5 hr
- Issued by
- NWS Las Vegas, NV
Counties Esmeralda County, NV, Nye County, NV
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.6 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3236 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 296 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
563 WWUS75 KVEF 252135 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 235 PM PDT THU SEP 25 2014 .A STRONG LOW PRESSURE SYSTEM APPROACHING THE WEST COAST WILL CONTINUE TO PRODUCE STRONG WINDS THROUGH EARLY THIS EVENING. NVZ014-260300- /O.NEW.KVEF.WI.Y.0030.140925T2135Z-140926T0300Z/ ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING...BEATTY...GOLDFIELD...SILVER PEAK...DYER 235 PM PDT THU SEP 25 2014 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR ESMERALDA AND CENTRAL NYE COUNTIES...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS: SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING: THROUGH EARLY THIS EVENING THEN WINDS WILL DECREASE TO 10 TO 20 MPH. * LOCATIONS: BEATTY...SCOTTY'S JUNCTION...GOLDFIELD...DYER * IMPACTS: DIFFICULT DRIVING CONDITIONS. BLOWING DUST CAUSING REDUCED VISIBILITY AT TIMES PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
1 follow-up statement
608 WWUS75 KVEF 260233 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 733 PM PDT THU SEP 25 2014 NVZ014-260345- /O.EXP.KVEF.WI.Y.0030.000000T0000Z-140926T0300Z/ ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING...BEATTY...GOLDFIELD...SILVER PEAK...DYER 733 PM PDT THU SEP 25 2014 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE WIND ADVISORY FOR ESMERALDA AND CENTRAL NYE COUNTY WILL EXPIRE AT 8 PM PDT THIS EVENING. WINDS WERE SUBSIDING ACROSS THE REGION THIS EVENING...SO THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ MORGAN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Sep 25, 9:24 AM PDT, 5 hours 11 minutes earlier.
Area forecast discussion, Sep 25, 9:24 AM PDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 924 AM PDT THU SEP 25 2014 .SYNOPSIS...AN APPROACHING PACIFIC STORM WILL PRODUCE INCREASING SOUTHERLY WINDS THIS AFTERNOON THROUGH FRIDAY. THIS STORM WILL BRING SHOWERS AND THUNDERSTORMS TO PORTIONS OF THE AREA FRIDAY AFTERNOON INTO THE WEEKEND WITH PRECIPITATION MOST LIKELY OVER LINCOLN... NORTHEAST CLARK AND MOHAVE COUNTIES. MUCH COOLER TEMPERATURES CAN BE EXPECTED OVER THE WEEKEND INTO EARLY NEXT WEEK. && .UPDATE...WINDS WERE INCREASING THIS MORNING AS EXPECTED WITH GUSTS OVER 30 MPH IN THE OWENS VALLEY ALREADY. THE RED FLAG WARNING STILL LOOKS GOOD FOR THAT FIRE WEATHER ZONE. LATEST HI-RES MODELS STILL INDICATE THAT DOWNSLOPE WINDS WILL REMAIN ON THE MID TO UPPER SLOPES OF THE SIERRA AND NOT MAKE IT DOWN INTO THE OWENS VALLEY THIS AFTERNOON AND EVENING. OVERALL THE FORECAST FOR TODAY LOOKS GOOD AND UPDATES ARE NOT ANTICIPATED THIS MORNING. -HARRISON- && .PREV DISCUSSION... 425 AM PDT THU SEP 25 2014 .SHORT TERM...THROUGH SATURDAY NIGHT...ONE MORE WARM DAY IS ON TAP BEFORE AN APPROACHING PACIFIC STORM BRINGS A SIGNIFICANT CHANGE TO THE WEATHER FRIDAY AND SATURDAY. THE LEADING EDGE OF THE SYSTEM COULD BE SEEN ON SATELLITE LOOPS EXTENDING FROM NORTHERN CALIFORNIA UP ACROSS THE PACIFIC NORTHWEST. THE MAIN INFLUENCE THE SYSTEM WILL HAVE ON OUR FORECAST AREA TODAY IS INCREASING SOUTH WINDS... ESPECIALLY OVER INYO...ESMERALDA AND CENTRAL NYE COUNTIES WHERE GUSTS AROUND 35 MPH ARE EXPECTED. LOCAL HIGH RES MODELS INDICATE SOME ENHANCED WINDS ALONG THE MID-UPPER EASTERN SIERRA SLOPES BUT CONDITIONS DO NOT APPEAR FAVORABLE FOR A STRONG DOWNSLOPE WIND EVENT. HOWEVER...CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY AND THE RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING THROUGH 8 PM THIS EVENING FOR THOSE RESPECTIVE ZONES LOOKS SUPPORTED. ANOTHER NOTEWORTHY EFFECT OF THE INCREASING SOUTHERLY FLOW IS INCREASING PRECIPITABLE WATER VALUES ACROSS THE MOJAVE DESERT ALREADY INDICATED BY GROUND AND SATELLITE SENSORS. THIS IS FROM LOW TO MID LEVEL MOISTURE AROUND THE BAJA PENINSULA BEING PULLED NORTHWARD. THIS WILL RESULT IN SOME CUMULUS CLOUDS AROUND TO PROVIDE SOME CONTRAST TO THE SKY AFTER A FEW DAYS OF CLEAR CONDITIONS. TEMPS WILL PEAK AT MOST SITES TODAY AND STILL LOOKING FOR OUR LAST TRIPLE DIGIT READING IN LAS VEGAS. THERE IS QUITE GOOD AGREEMENT NOW AMONG THE OPERATIONAL MODELS AND SREF AT A FAIRLY WIDESPREAD PRECIPITATION EVENT SHAPING UP ACROSS SOUTHEAST NEVADA AND NORTHWEST ARIZONA FRIDAY NIGHT THROUGH SATURDAY MORNING. MOISTURE CONTINUES TO INCREASE ACROSS SE CA...SRN NV AND NW AZ FRIDAY BEFORE THE LOW CLOSES UP AS IT MOVES OVER CENTRAL CALIFORNIA BETWEEN 00Z AND 12Z SATURDAY. THIS WILL CAUSE BROAD UPWARD FORCING AND STRONG SHEAR TO COMBINE WITH SUBSTANTIAL MOISTURE OVER SOUTHEAST NEVADA AND NORTHWEST ARIZONA. FAIRLY WIDESPREAD SHOWERS SHOULD DEVELOP OVER LINCOLN...NORTHEAST CLARK AND MOHAVE COUNTIES ALONG WITH SOME EMBEDDED THUNDERSTORMS. INDIVIDUAL STORMS WILL MOVE TO THE NORTH AT 30 TO 40 MPH WHICH WILL DIMINISH THE FLASH FLOOD THREAT...THOUGH STORM TRAINING MAY BE POSSIBLE AND WE WILL NEED TO WATCH FOR THAT. THE SWATH OF MOISTURE WILL PUSH EAST OF THE AREA SATURDAY MORNING AND INCREASING DRY SOUTHWEST FLOW WILL SPREAD INTO SOUTHERN NEVADA AS THE LOW CENTER TRACKS FROM CENTRAL CALIFORNIA ACROSS CENTRAL NEVADA. THERE WILL BE SOME SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE COLD POOL BUT THESE WILL NOT BE AS SIGNIFICANT AFTER THE DEEPER MOISTURE MOVES AWAY TO THE EAST. HIGH TEMPS WILL DROP 10-15 DEGREES SATURDAY AND LOWS SATURDAY NIGHT WILL BE IN THE 50S AND 60S ACROSS THE MOJAVE DESERT REGION. .LONG TERM...THERE IS VERY GOOD MODEL AGREEMENT WITH THE UPPER LOW REMAINING CENTERED OVER NEVADA ON SUNDAY. SINCE THE DEEPER MOISTURE WILL HAVE ALREADY MOVED OFF TO THE EAST BY THIS TIME, SHOWER ACTIVITY WILL RELY MORE ON WEAK INSTABILITY AND MOISTURE ASSOCIATED WITH THE LOW ITSELF. CURRENTLY, IT LOOKS LIKE SOUTH CENTRAL NEVADA WILL HAVE THE BEST CHANCE FOR SHOWERS ON SUNDAY WITH ANY PRECIP EXPECTED TO BE LIGHT. WINDS COULD BE LOCALLY BREEZY AT TIMES SUNDAY WITH COOLER TEMPERATURES OF 5-8 DEGREES BELOW NORMAL PERSISTING. THE LOW IS FORECAST TO SHIFT EAST MONDAY...ENDING PRECIPITATION CHANCES WITH DRY NORTHWEST FLOW BEHIND IT THAT LASTS THROUGH AT LEAST MID WEEK. THIS WILL BRING A WARMING TREND TO THE AREA... RETURNING TEMPERATURES BACK TO NEAR NORMAL BY WEDNESDAY. MODELS FORECAST A SHORTWAVE PASSING THROUGH THE NORTHERN GREAT BASIN TUESDAY OR WEDNESDAY WHICH COULD TURN WINDS TO THE NORTH BEHIND A SURFACE COLD FRONT. AT THIS POINT, WIND SPEEDS ARE NOT FORECAST TO BE SIGNIFICANT BUT IT WILL NEED TO WATCHED TO SEE HOW THIS WAVE EVOLVES. && .AVIATION...FOR MCCARRAN...A LIGHT SOUTHEAST WIND COMPONENT CAN BE EXPECTED MID TO LATE MORNING THEN SOUTH WINDS WILL INCREASE EARLY THIS AFTERNOON WITH GUSTS AROUND 25 KTS. ONLY FEW-SCT CUMULUS CLOUDS WILL BE AROUND TODAY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...A DRY AND STABLE AIR MASS REMAINS OVER THE AREA TODAY. BREEZY SOUTH/SOUTHWEST WINDS WILL DEVELOP MOST AREAS LATE THIS MORNING THROUGH AFTERNOON WITH SPEEDS 10-20 KTS AND GUSTS 30-35 KTS. ONLY FEW-SCT CUMULUS CLOUDS WILL BE AROUND TODAY. && .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH FRIDAY. THERE IS POTENTIAL FOR SOME STRONG THUNDERSTORMS ACROSS THE EASTERN PORTION OF THE FORECAST AREA FRIDAY NIGHT THROUGH EARLY SATURDAY AND SPOTTER ACTIVATION IS POSSIBLE. SPOTTER ACTIVATION IS NOT EXPECTED SUNDAY THROUGH WEDNESDAY. && SHORT TERM/AVIATION...ADAIR LONG TERM...SALMEN FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.